What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 31, 1:56 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 31, 1:56 PM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
256 PM EDT Tue Jul 31 2018
.SHORT TERM /Tonight through Wednesday Night/...
No major changes made to the short-term forecast trends from recent
runs. Medium-range models continue to show the region firmly locked
underneath the strong southwesterly upper flow out ahead of the deep
upper trough anchored over the central U.S. Individual short waves or
impulses notoriously hard to pin down in this type of flow, but good
chances for precipitation through the period. High precipitable water
values (near or above 2") linger through the end of the week. We have
gone ahead and sped up the onset of the Flash Flood Watch to this
evening for isolated/localized flood threat developing. Still think
the highest threat for more widespread issues would be developing as
we head into and through the day Wednesday. Certainly cannot rule out
an isolated severe storm through the period, but instability is
marginal for a more widespread severe threat.
20
.LONG TERM /Thursday through Tuesday/...
Current long term portion is on target and limited changes planned.
Main adjustment was for the Thursday portion where pops have been
increased from likely to categorical for a large portion of the area
which lines up well with adjacent offices. This is well supported by
the model guidance indicating precipitable water well above normal
and near 2.25 inches Thu. Although instability may be more limited
than today or We over NW portions, this is likely to be compensated
by the arrival of enhanced shortwave energy, keeping pops high.
Pretty much the same story for Friday with no frontal clearing and
actually some retrograding of moisture axis as west Atlantic ridge
begins to exert its influence. It will be this ridge that eventually
leads to lower rain chances by the end of the weekend and into early
next week. As mentioned, current forecast handles this very well and
no changes are planned.
Deese
&&
.AVIATION...
18Z Update...
"Background" VFR ceilings and visibilities continue to develop, with
most areas expected to remain VFR, outside of convection, through
06Z. Conditions lowering back to mainly IFR between 06-09Z with slow
improvement back to MVFR between 15Z and 18Z. Scattered convection
expected to become more widespread through 01Z with some decrease in
coverage after. Still expect at least scattered showers with a few
thunderstorms to linger through the overnight period before
increasing in coverage again by late morning tomorrow. South to
southwest winds 6-10kt, diminishing to 6kt or less after 00Z and
becoming southeast to south by 06-09Z.
//ATL Confidence...18Z Update...
Medium confidence all elements.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 78 69 79 / 70 70 70 90
Atlanta 70 77 69 78 / 70 70 70 90
Blairsville 64 74 64 74 / 60 80 70 80
Cartersville 69 79 69 78 / 70 70 70 80
Columbus 72 80 71 80 / 70 80 70 90
Gainesville 69 77 69 77 / 70 80 70 90
Macon 72 81 70 82 / 70 60 60 80
Rome 69 78 69 79 / 70 70 70 70
Peachtree City 70 79 69 79 / 70 70 70 90
Vidalia 73 85 73 86 / 50 60 60 70
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 8 PM EDT this evening through Thursday
evening for the following zones: Banks...Barrow...Bartow...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson...
DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...
Gordon...Greene...Gwinnett...Hall...Haralson...Harris...Heard...
Henry...Jackson...Jasper...Lamar...Lumpkin...Madison...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike...
Polk...Putnam...Rockdale...South Fulton...Spalding...Talbot...
Taliaferro...Towns...Troup...Union...Upson...Walker...Walton...
White...Whitfield...Wilkes.
&&
SHORT TERM...20
LONG TERM....Deese
AVIATION...20
Hazardous weather outlook, Jul 31, 10:38 AM EST, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1138 AM EDT Tue Jul 31 2018
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1138 AM EDT Tue Jul 31 2018
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous showers and thunderstorms are expected today.
A few of the storms could become strong producing gusty winds and
frequent lightning strikes. An isolated severe thunderstorm
cannot be ruled out. Any severe thunderstorm that develops will
have the potential to produce damaging wind gusts. Localized
flooding is also possible, especially in low lying areas and where
thunderstorms repeatedly move.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
...Flash Flood Watch In Effect For Wednesday and Thursday...
Scattered to numerous showers and thunderstorms are expected each
day. The primary severe weather hazard will be flooding from heavy
rainfall. A Flash Flood Watch has been issued for Wednesday and
Thursday, when the heaviest rainfall is anticipated. In addition,
strong to isolated severe thunderstorms will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 31, 2:56 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EDT TUE JUL 31 2018
GAZ023>025-034-035-045>048-055-057-312045-
Hall GA-Banks GA-Jackson GA-Walton GA-Rockdale GA-Barrow GA-
Clayton GA-DeKalb GA-Gwinnett GA-Newton GA-Henry GA-
356 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR HALL...WESTERN BANKS...
NORTHWESTERN JACKSON...WESTERN WALTON...ROCKDALE...BARROW...EASTERN
CLAYTON...SOUTHEASTERN DEKALB...GWINNETT...WESTERN NEWTON AND HENRY
COUNTIES UNTIL 445 PM EDT...
At 356 PM EDT...a line of strong thunderstorms was along a line
extending from near Clermont to Hampton...and moving east at 20 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Lawrenceville, McDonough, Conyers, Winder, Covington,
Jefferson, Homer, Duluth, Stockbridge, Sugar Hill, Snellville,
Suwanee, Buford, Lilburn, Loganville, Braselton, Hampton, Auburn and
Lovejoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3449 8365 3443 8361 3448 8356 3447 8344
3343 8391 3345 8393 3334 8403 3336 8434
3401 8415 3450 8375
TIME...MOT...LOC 1956Z 265DEG 16KT 3445 8371 3337 8429Special weather statement, Jul 31, 2:56 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EDT TUE JUL 31 2018
GAZ066-067-078-312030-
Harris GA-Troup GA-Meriwether GA-
356 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...TROUP AND SOUTHWESTERN
MERIWETHER COUNTIES UNTIL 430 PM EDT...
At 355 PM EDT...a line of strong thunderstorms was along a line
extending from near Jones Crossroads to near Goat Rock Lake...and
moving northeast at 20 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Hamilton, West Point, Hogansville, Pine Mountain, Goat Rock
Lake, F.d. Roosevelt State Park, Mountville, Cannonville, Louise,
Odessadale, Stovall, Mountain Hill, Big Springs, Durand, Jones
Crossroads, Bartletts Ferry Dam, Baughs Crossroads, Mulberry Grove
and Smiths Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3323 8488 3278 8471 3261 8498 3261 8508
3262 8509 3263 8508 3264 8511 3266 8509
3269 8512 3272 8512 3274 8511 3276 8514
3278 8512 3281 8517 3285 8515 3286 8519
3296 8520
TIME...MOT...LOC 1955Z 222DEG 17KT 3289 8510 3264 8505
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 31, 2:59 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
359 PM EDT TUE JUL 31 2018
GAZ061-073-074-084-085-096-097-312030-
Wilkinson GA-Washington GA-Baldwin GA-Hancock GA-Johnson GA-
Laurens GA-Bleckley GA-
359 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...WASHINGTON...
EASTERN BALDWIN...SOUTHEASTERN HANCOCK...NORTHWESTERN JOHNSON...
NORTHERN LAURENS AND NORTHEASTERN BLECKLEY COUNTIES UNTIL 430 PM
EDT...
At 359 PM EDT...a line of strong thunderstorms was along a line
extending from near Deepstep to Dexter...and moving east at 20 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Sandersville, Wrightsville, Irwinton, East Dublin, Tennille,
McIntyre, Dexter, Dudley, Harrison, Toomsboro, Oconee, Montrose,
Deepstep, Hamburg State Park, Spann, Beulah, Nicklesville, Minter and
Lovett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3246 8271 3240 8312 3242 8314 3245 8318
3241 8323 3315 8315 3325 8275
TIME...MOT...LOC 1959Z 251DEG 17KT 3302 8304 3244 8308
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 31, 3:16 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT TUE JUL 31 2018
GAZ031-032-043-044-312045-
Douglas GA-Cobb GA-Paulding GA-South Fulton GA-
416 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SOUTHWESTERN COBB...
SOUTHEASTERN PAULDING AND SOUTH FULTON COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT...a strong thunderstorm was over Winston, or near
Douglasville...moving east at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Union City, Villa Rica, Austell, Lithia Springs,
Sweetwater Creek State Park, Brownsville, Chapel Hill, Bill Arp,
Fairplay, Winston, Lake Val-Do-Mar, Campbellton, New Georgia and
Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3384 8457 3360 8457 3361 8490 3372 8490
3372 8491 3373 8491 3373 8490 3378 8490
3378 8491 3381 8491
TIME...MOT...LOC 2016Z 265DEG 16KT 3371 8485
WIND...50MPHSpecial weather statement, Jul 31, 3:19 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT TUE JUL 31 2018
GAZ023>025-034-035-045>048-312100-
Hall GA-Banks GA-Jackson GA-Walton GA-Rockdale GA-Barrow GA-
DeKalb GA-Gwinnett GA-Newton GA-
419 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL...BANKS...
JACKSON...WESTERN WALTON...ROCKDALE...BARROW...SOUTHEASTERN DEKALB...
GWINNETT AND NEWTON COUNTIES UNTIL 500 PM EDT...
At 419 PM EDT...a line of strong thunderstorms was along a line
extending from near Gillsville to Lawrenceville to near Arabia
Mountain...and moving east at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Lawrenceville, Conyers, Winder, Monroe, Covington,
Jefferson, Commerce, Homer, Sugar Hill, Snellville, Suwanee, Buford,
Loganville, Braselton, Auburn, Flowery Branch, Dacula, Oakwood and
Lula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3436 8339 3396 8367 3349 8385 3357 8409
3372 8411 3395 8408 3414 8401 3439 8372
3440 8338
TIME...MOT...LOC 2019Z 274DEG 10KT 3433 8369 3395 8401 3366 8408Special weather statement, Jul 31, 3:22 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
422 PM EDT TUE JUL 31 2018
GAZ053-054-312100-
Fayette GA-Coweta GA-
422 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND
SOUTHEASTERN COWETA COUNTIES UNTIL 500 PM EDT...
At 422 PM EDT...a strong thunderstorm was near Haralson, or 13 miles
southeast of Newnan...moving north at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Fayetteville, Peachtree City, Tyrone, Senoia, Grantville,
Brooks, Moreland, Sharpsburg, Turin, Haralson, East Newnan, Starrs
Mill and Thomas Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3341 8474 3347 8451 3326 8443 3326 8450
3325 8451 3323 8450 3322 8451 3322 8465
3323 8465 3323 8481
TIME...MOT...LOC 2022Z 197DEG 8KT 3325 8462